Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 77, NWS Milwaukee, WI

September 7, 2001Jefferson County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 7, 2001, 12:55 PM CDT for Jefferson County, Rock County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2001, 12:55 PM CDT (17:55 UTC)
Expired
Sep 7, 2001, 2:00 PM CDT
In force
65 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Jefferson County, WI, Rock County, WI

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS53 KMKX 071756
SVRMKE
WIC055-105-071900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1255 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 200 PM CDT

* AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTHWEST OF LAKE RIPLEY
  TO ORFORDVILLE...OR FROM 5 MILES NORTHEAST OF MONONA TO 7 MILES
  EAST OF BRODHEAD...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EDGERTON AT 110 PM CDT.
  WATERLOO AT 115 PM CDT.
  MILTON AT 120 PM CDT.
  LAKE MILLS AT 125 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR 
DAMAGING WINDS IN EXCESS OF 60 MPH AND DEADLY LIGHTNING. SEEK 
SHELTER IMMEDIATELY

COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:00 AM CDT, 9 hours 55 minutes earlier.

Area forecast discussion, Sep 7, 3:00 AM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT FRI SEP 7 2001

FCST FOCUS IS ON TIMING OF RN EVENTS WITHIN A VERY COMPLICATED WX
PATTERN.

EVOLUTION OF UPPER LOW AGAIN A BIT SLOWER ON THE 00Z MODEL RUNS.  AS
PREVIOUSLY STATED...THIS PROBLEM IS CONSISTENT WITH A DIGGING VERY
LARGE SCALE SYSTEM SUCH AS THIS.  FIRST BIG S/W HAS MOVED N OF THE
CWA...ANOTHER APPEARS TO BE FOLLOWING CLOSE ON ITS HEALS...PER THE
WATER VAPOR IMAGERY.  THIS HAS RE-IGNIGHTED SOME ACTIVITY ACRS NRN
IL WITH A MOVEMENT NE INTO THE CWA.  ANOTHER S/W OVER NEB IS PROGD
TO CLIP WRN WI ON ITS WAY NE TODAY AND DRAG A TAIL OF S/W ENERGY ACRS
THE CWA TONIGHT. IT IS ALL THESE LEADING PIECES OF ENERGY THAT MAKE
TIMING OF PCPN EXTREMEMLY DIFFICULT.  IT APPEARS THE WRN CWA WILL
HAVE A BETTER CHANCE FOR PCPN THRU SAT DUE TO THE ADJACENCY OF THE
FRONT. THE EAST MAY GET INTO A BIT OF A DRY SLOT AFTER THIS MORNINGS
CONVECTION MOVES THROUGH.  WILL THEREFORE END UP GOING MORE CHCY IN
THE EAST AND LIKELY IN THE WEST THUR THE FCST PDS.

THE MODELS ARE IN RSNBL AGREEMENT THAT THE SFC LOW WILL CONSOLIDATE
INTO A NICE CENTER BY MIDDAY SAT OVER NRN WI OR NE MN. THE ATTENDANT
CDFNT WILL SWEEP THROUGH...EXITING THE EAST SAT EVENING. THE HUGE
UPR LOW...HOWEVER...IS HANGING WAY BACK AND DOESN/T COME THROUGH
UNTIL EARLY MONDAY MORNING.  UNDER THAT UPPER LOW HOWEVER...IS A LOT
OF COLD AIR ADVECTION WITH HIGH PRESSURE PROVIDING STRONG
SUBSIDENCE.  THE PASSAGE OF THE UPPER LOW SHOULD ONLY BRING A SML
THREAT OF SHOWERS.

TEMPS ALL DEPENDENT ON TIMING OF CDFNT.  DUE TO THE SLOWER
EVOLUTION...WILL BUMP TEMPS ACCORDINGLY.

.MKX...NONE.

DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:35 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette40 min
Sep 7, 12:35 PM CDTSevere Thunderstorm WarningMKXDane40 min
Sep 7, 1:05 PM CDTSevere Thunderstorm WarningMKXFond du Lac55 min
Sep 7, 1:19 PM CDTSevere Thunderstorm WarningMKXDodge56 min
Sep 7, 6:07 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette53 min
Sep 7, 6:38 PM CDTSevere Thunderstorm WarningMKXSauk67 min
Sep 7, 6:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane61 min
Sep 7, 6:59 PM CDTSevere Thunderstorm WarningMKXGreen, Rock61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.